I did Avonex shots for 10 years. The actual injection process was trivial compared to the drug's side effects.ebrownkirkland wrote:Anyway, after asking me how I would do with giving myself shots and me kind of balking at that prospect, he has decided to put me on Tecfidera.
Tecfidera was an option for me but I rejected it because at that time I had acid reflux problems. I plan to use Tecfidera or Gilenya if I can't use Rebif anymore and I don't have stomach problems in future.
Pain! You break me down, you build me up, believer, believer
Pain! Oh let the bullets fly, oh let them rain
My life, my love, my drive, it came from... Pain!
I'm saying that for me the actual injections were not that big of an issue. Out of 10 years of injections, there were only a few that were painful. One was when my leg muscle twitched when the needle was still in it. That was annoying. The side effects were fevers, chills, muscle aches and cramps, feeling run down, and mild depression which tanked my graduate school studies and the resulting fallout effects. Oh, and my first Avonex shot essentially incapacitated me for 24 hours with the worst fever that I've ever had. Even when the side effects were more manageable, I was still pretty much useless the day following my injection.ebrownkirkland wrote:So you're saying I made a good choice with Tecfidera?? What kinds of side effects did you experience with Avonex? I understand the side effects with Tecfidera are things like stomach upset and flushing.
Regarding side effects of Tecfidera, I suggest you spend some time reading posts in the Tecfidera forum. Some people have had severe issues, others haven't. Another thing to be concerned about with Tecfidera is PML. Tecfidera can drive down your white blood cell count and thereby increase the chances of developing PML. You'll need regular monitoring as discussed in the Tecfidera prescribing information (see the sticky post in the Tecfidera forum).
http://www.thisisms.com/forum/tecfidera ... arate-f52/
- Similar Topics
- Last post